Alert archive / Iowa / Flash Flood Warnings in 2009

Flash Flood Warning 20, NWS Quad Cities, IA

June 22, 2009Des Moines County, Henry County, Louisa County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 22, 2009, 12:24 AM CDT for Des Moines County, Henry County, Louisa County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2009, 12:24 AM CDT (05:24 UTC)
Expired
Jun 22, 2009, 6:30 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Des Moines County, IA, Henry County, IA, Louisa County, IA

The radar

The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 12:54 AM CDTFLASH FLOODWapello, IAHIGHWAY 99 UNDER WATER IN TOWN. OTHER COUNTY ROADS AROUND THE WAPPELO AREA UNDER WATER.
Jun 22, 1:01 AM CDTFLASH FLOOD2 Ssw Yarmouth, IAHIGHWAY 38 1/2 WEST OF 205TH STREET IS IMPASSABLE DUE TO WATER OVER THE ROAD.
Jun 22, 1:40 AM CDTFLASH FLOOD7 N Danville, IAWATER FLOWING OVER A 100 YARD STRETCH OF ROAD AT PLEASANT GROVE ROAD AND COUNTY ROAD X31.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2040 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2040 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
2.5
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 220524
FFWDVN
IAC057-087-115-221130-
/O.NEW.KDVN.FF.W.0020.090622T0524Z-090622T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1224 AM CDT MON JUN 22 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DES MOINES COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF BURLINGTON...
  EASTERN HENRY COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF MOUNT PLEASANT...
  LOUISA COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF WAPELLO...

* UNTIL 630 AM CDT

* AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYMAN...
  WINFIELD...TOOLESBORO...OAKVILLE...MOUNT UNION...MORNING SUN...
  MEDIAPOLIS...COLUMBUS CITY AND AMBER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4086 9156 4116 9152 4116 9148 4127 9149
      4127 9110 4123 9110 4118 9106 4115 9099
      4095 9098 4090 9101 4087 9106 4083 9109
      4077 9109 4072 9112

$$

ERVIN
2 follow-up statements
000 
WGUS73 KDVN 220705
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
205 AM CDT MON JUN 22 2009

IAC057-087-115-221130-
/O.CON.KDVN.FF.W.0020.000000T0000Z-090622T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DES MOINES IA-HENRY IA-LOUISA IA-
205 AM CDT MON JUN 22 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
SOUTHERN LOUISA...EASTERN HENRY AND DES MOINES COUNTIES...

AT 145 AM CDT...THE DES MOINES COUNTY EMERGENCY MANAGER REPORTED 
WATER FLOWING OVER PLEASANT GROVE ROAD AND COUNTY ROAD X31 ABOUT 7 
MILES NORTH OF DANVILLE. ONE CLUSTER OF STORMS HAS DECREASED IN 
INTENSITY AND WAS MOVING EAST OUT OF DES MOINES COUNTY.  
HOWEVER...ANOTHER CLUSTER OF STORMS OVER HENRY COUNTY WAS MOVING 
SOUTHEAST AND WILL MOVE THROUGH THE SOUTHWEST HALF OF DES MOINES 
COUNTY BY 3AM.  HEAVY RAINS WITH THESE STORMS MAY CAUSE ADDITIONAL 
FLOODING OR ADD TO FLOODING THAT IS ALREADY OCCURRING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYMAN...
WINFIELD...WAPELLO...TOOLESBORO...OAKVILLE...MOUNT UNION...MORNING
SUN...COLUMBUS CITY AND AMBER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4086 9156 4116 9152 4116 9148 4127 9149
      4127 9110 4123 9110 4118 9106 4115 9099
      4095 9098 4090 9101 4087 9106 4083 9109
      4077 9109 4072 9112

$$

DLF
000 
WGUS73 KDVN 221130
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
630 AM CDT MON JUN 22 2009

IAC057-087-115-221139-
/O.EXP.KDVN.FF.W.0020.000000T0000Z-090622T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DES MOINES IA-HENRY IA-LOUISA IA-
630 AM CDT MON JUN 22 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 AM CDT FOR SOUTHERN
LOUISA...EASTERN HENRY AND DES MOINES COUNTIES...

THE THUNDERSTORMS THAT CAUSED THE HEAVY RAINFALL AND FLASH FLOODING 
HAVE MOVED OUT OF THE AREA. THE FLASH FLOOD WARNING WILL BE ALLOWED 
TO EXPIRE SINCE THERE HAVE BEEN NO FURTHER REPORTS OF FLOODING.

LAT...LON 4086 9156 4116 9152 4116 9148 4127 9149
      4127 9110 4123 9110 4118 9106 4115 9099
      4095 9098 4090 9101 4087 9106 4083 9109
      4077 9109 4072 9112

$$

DLF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:32 PM CDT, 9 hours 52 minutes earlier.

Area forecast discussion, Jun 21, 2:32 PM CDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
232 PM CDT SUN JUN 21 2009

.SYNOPSIS...
WARM ADVECTION WING OF PCPN EXITING EASTERN COUNTIES OF CWA ATTM.
SFC WARM FRONT WELL DEFINED NEAR KSPW-KDSM-KOTM LINE...WITH
LOW LOCATED NEAR KFSD. STRONG HEATING ALONG/SOUTH OF FRONT HAS
ALLOWED TEMPS TO SOAR INTO THE U80S WHILE DEWPTS IN M70S LEADING
TO VERY UNSTABLE AIRMASS WITH SBCAPES OF 2000-3000 J/KG AND CLIMBING.
FRONTAL ZONE LOOKS TO BE FOCUS FOR THUNDERSTORM DEVELOPMENT AND
POTENTIAL FOR SEVERE WX LATE THIS AFTN/EVE. ..05..

&&

.SHORT TERM...TONIGHT AND SUNDAY...COMBINATION OF HEATING AND IMPULSE
MOVING THROUGH NORTHEAST NE INTO NORTHWEST IA ATTIM PER WATER VAPOR
AND IR IMAGERY... SHOULD DECREASE CIN AND RESULT IN DEVELOPMENT OF
STORMS BY 21Z NEAR TRIPLE POINT OVER NORTHWEST IA. ACTIVITY EXPECTED
TO INCREASE IN COVERAGE AND PROPAGATE AND/OR DEVELOP SOUTHEASTWARD
ALONG WARM FRONT. BACKED SFC WINDS NORTH OF FRONT AND 20-25 KT
SOUTHWESTERLY H85 WINDS TO ENHANCE LOW LEVEL HODOGRAPHS ...AND
COMBINATION WITH DEEP LAYER SHEAR SHOULD RESULT IN THREAT OF
TORNADOES AND BOWING LINE SEGMENTS. IN FACT ENVIRONMENT QUITE
SIMILIAR TO THAT OF CENTRAL KS YESTERDAY WHERE JUST UNDER 10 REPORTS
OF TORNADOES ALONG/NORTH OF WARM FRONT. INFLOW REGION WITH STORMS IN
KS YESTERDAY FEATURED T/TD OF U80S/L70S... BUT A BIT MORE HEATING TO
PUSH INFLOW REGION INTO L90S WITH M70S DEWPTS ACROSS SOUTHERN IA.
PCPN IS EXPECTED TO EXIT MUCH OF THE REGION OVRNGT. ..05..

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...HOT AND HUMID
WEATHER WILL CONTINUE AS AN UPPER LEVEL RIDGE REMAINS ANCHORED OVER
THE MIDWESTERN UNITED STATES. HIGH TEMPERATURES WILL BE IN THE LOW
TO MID 90S THROUGH WEDNESDAY WITH HEAT INDEX VALUES APPROACHING 100
DEGREES OVER THE SOUTHERN HALF OF THE FORECAST AREA ON EACH DAY. THE
NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE WEDNESDAY EVENING
INTO EARLY THURSDAY AS THE ECMWF/GFS PROG A UPPER LEVEL SHORTWAVE TO
MOVE EAST ALONG THE CANADIAN/U.S. BORDER. A COLD FRONT ASSOCIATED
WITH THIS SHORTWAVE WILL SAG SOUTH ACROSS IOWA AND ILLINOIS WHICH
COULD PRODUCE THUNDERSTORMS AND THEN BRING SLIGHTLY COOLER AND DRIER
AIR TO THE REGION ON THURSDAY AND FRIDAY. THE EXTENDED MODELS PROG
ANOTHER SHORTWAVE TO MOVE NORTH OF THE REGION IN THE SATURDAY/SUNDAY
TIME FRAME...SO I HAVE INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS FOR
BOTH DAYS. ..KUHL..

&&

.AVIATION...MVFR TO VFR CIGS ARE EXPECTED ACROSS THE AREA THIS
AFTERNOON AND EVENING. SCT TSRA WILL DEVELOP AFTER 22/00Z AND
CONTINUE THRU 22/03Z. SOME OF THESE STORMS COULD BECOME SEVERE AND
LOWER SFC CIGS/VSBYS TO LIFR CONDITIONS WITH STRONG GUSTY WINDS UP
TO 50KT. LATER TONIGHT MVFR TO IFR CIGS/VSBYS WILL BE POSSIBLE IN
AREAS OF BR AND FG...PRIMARILY AFTER 22/08Z. CIGS/VSBYS WILL IMPROVE
AND SHOULD BECOME VFR BY 22/12Z. ..KUHL..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

05/KUHL
Hazardous weather outlook, Jun 21, 1:05 PM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
105 PM CDT SUN JUN 21 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-220930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
105 PM CDT SUN JUN 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
ACROSS THE ENTIRE AREA FOR MID TO LATE AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON ACROSS
NORTHERN IOWA...WITH THE ACTIVITY EXPECTED TO PROPAGATE OR
DEVELOP SOUTHEASTWARD INTO THE OUTLOOK AREA BY LATE AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING
WINDS AND TORNADOES BEING THE PRIMARY THREAT. IN ADDITION...
ISOLATED VERY HEAVY RAINFALL AMOUNTS IN EXCESS OF 2 INCHES IS
POSSIBLE.

SOME AREA RIVERS ARE EXPERIENCING MINOR TO MODERATE FLOODING.
PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY WARM AND HUMID AIR WILL BE IN PLACE ACROSS THE AREA MONDAY
AND TUESDAY. THE HEAT INDEX IS FORECAST TO REACH THE MID 90S ALONG
THE HIGHWAY 20 CORRIDOR TO THE LOW 100S ALONG THE IOWA-MISSOURI
BORDER AND INTO WEST CENTRAL ILLINOIS. THIS WILL CREATE STRESSFUL
CONDITIONS FOR PEOPLE INVOLVED IN OUTDOOR ACTIVITIES OR WITHOUT
ACCESS TO AIR CONDITIONING.

A CHANCE OF THUNDERSTORMS IS FORECAST LATE WEDNESDAY INTO
THURSDAY...AND AGAIN ON SATURDAY.  AT THIS TIME...THE MAIN THREATS
APPEAR TO BE LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
AN EMERGENCY MANAGERS CONFERENCE CALL HAS BEEN SCHEDULED FOR 230 PM
CDT. SPOTTER ACTIVATION IS LIKELY BY LATE THIS AFTERNOON AND
EVENING OVER PORTIONS OF THE OUTLOOK AREA.

In the hours before

Local storm report, Jun 21, 10:46 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1046 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     FLASH FLOOD      LONE TREE               41.49N 91.42W
06/21/2009                   JOHNSON            IA   TRAINED SPOTTER

            1.70 INCHES IN 45 MINUTES. MEASURED AT 1030 PM. FLOODING
            IN FRONT OF RESIDENCE.

&&

WE
Local storm report, Jun 21, 10:55 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     FLASH FLOOD      COLUMBUS JUNCTION       41.28N 91.36W
06/21/2009                   LOUISA             IA   LAW ENFORCEMENT

            HIGHWAY 92 HAS DEEP WATER OVER THE ROAD. IN PROCESS OF
            CLOSING HIGHWAY.

1051 PM     FLASH FLOOD      1 S GRANDVIEW           41.26N 91.19W
06/21/2009                   LOUISA             IA   LAW ENFORCEMENT

            SIGNIFICANT WATER OVER HIGHWAY 61.

&&

ERVIN
Local storm report, Jun 21, 11:04 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1104 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      RIVERSIDE               41.48N 91.57W
06/21/2009                   WASHINGTON         IA   LAW ENFORCEMENT

            WATER HAS CLOSED HIGHWAY 218 NEAR RIVERSIDE.

1100 PM     FLASH FLOOD      RIVERSIDE               41.48N 91.57W
06/21/2009                   WASHINGTON         IA   LAW ENFORCEMENT

            HIGHWAY 22 FLOODED BY SEVERAL CREEKS NEAR RIVERSIDE.

1100 PM     FLASH FLOOD      WASHINGTON              41.30N 91.69W
06/21/2009                   WASHINGTON         IA   LAW ENFORCEMENT

            BASEMENT FLOODED IN WASHINGTON.

&&

ERVIN
Local storm report, Jun 21, 11:05 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       3 S BELLE PLAINE        41.85N 92.27W
06/21/2009  M4.34 INCH       IOWA               IA   OTHER FEDERAL

            MEASURED AT RIVER GAGE ON IOWA RIVER.

&&

WE
Local storm report, Jun 21, 11:10 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1110 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     FUNNEL CLOUD     2 NW BELLE PLAINE       41.92N 92.30W
06/21/2009                   BENTON             IA   EMERGENCY MNGR

            SPOTTED BY FIRE DEPARTMENT SPOTTER.

0742 PM     FUNNEL CLOUD     1 N BELLE PLAINE        41.91N 92.27W
06/21/2009                   BENTON             IA   EMERGENCY MNGR

0747 PM     TSTM WND GST     MARENGO                 41.80N 92.07W
06/21/2009  E50.00 MPH       IOWA               IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED SMALLER THAN DIME SIZE HAIL AND
            50 MPH WINDS NEAR MARENGO ON HIGHWAY 6.

0755 PM     FUNNEL CLOUD     1 SW MARENGO            41.79N 92.08W
06/21/2009                   IOWA               IA   TRAINED SPOTTER

            RAPIDLY ROTATING WALL CLOUD DIRECTLY ABOVE. NO FUNNEL
            CLOUD VISIBLE AT THIS TIME.

0800 PM     HAIL             MARENGO                 41.80N 92.07W
06/21/2009  M1.00 INCH       IOWA               IA   LAW ENFORCEMENT

            HAIL FALLING IN MARENGO.

0803 PM     FUNNEL CLOUD     3 S MARENGO             41.75N 92.07W
06/21/2009                   IOWA               IA   TRAINED SPOTTER

            RAPIDLY ROTATING WALL CLOUD.

0813 PM     TORNADO          3 SE MARENGO            41.77N 92.03W
06/21/2009                   IOWA               IA   TRAINED SPOTTER

            ROTATION EXTENDING FROM GROUND TO CLOUD BASE, BUT NOT
            ABLE TO SEE DEBRIS DUE TO RAIN WRAPPING.

0817 PM     FUNNEL CLOUD     WELLMAN                 41.47N 91.84W
06/21/2009                   WASHINGTON         IA   LAW ENFORCEMENT

            TRAINED SPOTTER OBSERVING FUNNEL CLOUD OVER WELLMAN.
            RELAYED BY LAW ENFORCEMENT.

0817 PM     FUNNEL CLOUD     CONROY                  41.73N 92.00W
06/21/2009                   IOWA               IA   TRAINED SPOTTER

            STRONG AND RAPID ROTATION OVER CONROY.

0820 PM     FUNNEL CLOUD     SOUTH AMANA             41.78N 91.97W
06/21/2009                   IOWA               IA   TRAINED SPOTTER

            RAPID ROTATION WITH RAIN WRAPPING.

0829 PM     TORNADO          KALONA                  41.49N 91.70W
06/21/2009                   WASHINGTON         IA   TRAINED SPOTTER

            ON THE GROUND BETWEEN KALONA AND WELLMAN.

0834 PM     FLASH FLOOD      MARENGO                 41.80N 92.07W
06/21/2009                   IOWA               IA   TRAINED SPOTTER

            8 TO 10 INCHES OF WATER ON MAIN STREET.

0849 PM     HEAVY RAIN       2 SE MARENGO            41.78N 92.04W
06/21/2009  M1.70 INCH       IOWA               IA   CO-OP OBSERVER

            FELL IN ABOUT ONE AND A HALF HOURS.

0852 PM     FLASH FLOOD      BELLE PLAINE            41.90N 92.27W
06/21/2009                   BENTON             IA   TRAINED SPOTTER

            VERY HEAVY RAIN WITH ALL THE DITCHES RUNNING FULL.

0905 PM     HEAVY RAIN       BELLE PLAINE            41.90N 92.27W
06/21/2009  M2.60 INCH       BENTON             IA   CO-OP OBSERVER

            RAINFALL OF 2.6 INCHES IN ONE HOUR.

0910 PM     HAIL             11 S IOWA CITY          41.50N 91.54W
06/21/2009  M0.75 INCH       WASHINGTON         IA   TRAINED SPOTTER

            ON HIGHWAY 218. ALSO VERY HEAVY RAIN RESTRICTING
            VISIBILITY.

0914 PM     TSTM WND GST     SW IOWA CITY            41.66N 91.54W
06/21/2009  E0.00 MPH        JOHNSON            IA   TRAINED SPOTTER

            ROTATION OVER LAKE RIDGE MOBILE HOME PARK REPORTED BY HAM
            RADIO OPERATOR.

0920 PM     FLASH FLOOD      MARENGO                 41.80N 92.07W
06/21/2009                   IOWA               IA   BROADCAST MEDIA

            10 TO 12 INCHES OF FLOWING WATER COVERING MOST CITY
            STREETS IN MARENGO.

1000 PM     HEAVY RAIN       3 S BELLE PLAINE        41.85N 92.27W
06/21/2009  M4.34 INCH       IOWA               IA   OTHER FEDERAL

            MEASURED AT RIVER GAGE ON IOWA RIVER.

1043 PM     FLASH FLOOD      LONE TREE               41.49N 91.42W
06/21/2009                   JOHNSON            IA   TRAINED SPOTTER

            1.70 INCHES IN 45 MINUTES. MEASURED AT 1030 PM. FLOODING
            IN FRONT OF RESIDENCE.

1051 PM     FLASH FLOOD      COLUMBUS JUNCTION       41.28N 91.36W
06/21/2009                   LOUISA             IA   LAW ENFORCEMENT

            HIGHWAY 92 HAS DEEP WATER OVER THE ROAD. IN PROCESS OF
            CLOSING HIGHWAY.

1051 PM     FLASH FLOOD      1 S GRANDVIEW           41.26N 91.19W
06/21/2009                   LOUISA             IA   LAW ENFORCEMENT

            SIGNIFICANT WATER OVER HIGHWAY 61.

1100 PM     FLASH FLOOD      RIVERSIDE               41.48N 91.57W
06/21/2009                   WASHINGTON         IA   LAW ENFORCEMENT

            WATER HAS CLOSED HIGHWAY 218 NEAR RIVERSIDE.

1100 PM     FLASH FLOOD      RIVERSIDE               41.48N 91.57W
06/21/2009                   WASHINGTON         IA   LAW ENFORCEMENT

            HIGHWAY 22 FLOODED BY SEVERAL CREEKS NEAR RIVERSIDE.

1100 PM     FLASH FLOOD      WASHINGTON              41.30N 91.69W
06/21/2009                   WASHINGTON         IA   LAW ENFORCEMENT

            BASEMENT FLOODED IN WASHINGTON.

&&

WE
Local storm report, Jun 21, 11:56 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1156 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     FLASH FLOOD      COLUMBUS JUNCTION       41.28N 91.36W
06/21/2009                   LOUISA             IA   TRAINED SPOTTER

            WATER RESCUE BEING CONDUCTED FOR TWO STALLED VEHICLES ON
            HIGHWAY 92 IN TOWN. WATER IS 1 TO 2 FEET DEEP AND FLOWING
            FAST.

&&

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:26 PM CDTTornado WarningDVNBenton49 min
Jun 21, 7:46 PM CDTTornado WarningDVNBenton, Iowa44 min
Jun 21, 8:06 PM CDTTornado WarningDVNIowa, Johnson, Washington39 min
Jun 21, 8:23 PM CDTTornado WarningDVNIowa, Johnson35 min
Jun 21, 8:37 PM CDTFlash Flood WarningDVNBenton, Iowa, Johnson, Linn6 hr
Jun 21, 8:38 PM CDTTornado WarningDVNJohnson, Louisa, Washington52 min
Jun 21, 9:13 PM CDTFlash Flood WarningDVNKeokuk, Washington6 hr
Jun 21, 9:21 PM CDTTornado WarningDVNWashington54 min
Jun 21, 9:37 PM CDTFlash Flood WarningDVNLouisa, Muscatine6 hr
Jun 21, 9:45 PM CDTFlash Flood WarningDVNJohnson6 hr
Jun 21, 11:00 PM CDTRiver Flood WarningDVNKeokuk4 days
Jun 22, 12:17 AM CDTRiver Flood WarningDVNLouisa34 hr
Jun 22, 1:29 AM CDTSpecial Weather StatementDVNJefferson, Lee, Van Buren61 min
Jun 22, 1:55 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Lee, Van Buren50 min
Jun 22, 2:45 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Lee, Van Buren60 min
Jun 22, 10:02 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee5 days
Jun 22, 12:07 PM CDTHeat AdvisoryDVNCedar, Des Moines, Henry, Iowa, Jefferson, Johnson and 7 more7 hr
Jun 22, 3:25 PM CDTHeat AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more29 hr

Nearby

Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.